MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. DEROYAL NEURO SPONGES; GAUZE/SPONGE, INTERNAL

DEROYAL INDUSTRIES, INC. DEROYAL NEURO SPONGES; GAUZE/SPONGE, INTERNAL
Model Number 30-060
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure the surgeon was using 1'x3" cottonoids during a craniectomy and the radiopaque strip on the cottonoid that wasn't sewn onto the cottonoid and kept peeling off of the cottonoid and into the patient.Two of the cottonoids had peeled off and the surgeon handed nurse the strips back and the nurse made sure they were not missing any strips from the other cottonoids that we had used during the case.The nurse then laid all of the cottonoids with the strips that had come off to verify that all pieces were retrieved and not lost.Action taken: the product used was identified as lot number 2410700.As a precautionary measure, the assistant nurse manager removed all affected lot 2410700 from circulation.They also conducted an inspection of other deroyal neuro sponge lots currently in stock.All remaining inventory was found to be intact, with no issues observed.The event, concerns, and the necessary precautions were communicated to the or team, and they were advised on what to look out for.Additionally, materials management was informed of the issue.Or was advised to discard all deroyal 1x3 neuro sponges, as there is an alternative manufacturer¿s product available in stock.

Brand Name
DEROYAL NEURO SPONGES
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
200 debusk ln
powell TN 37849
MDR Report Key22737631
Report Number22737631
Device Sequence Number7218463
Product Code EFQ
UDI-Device Identifier00749756037785
UDI-Public(01)00749756037785
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2025
Report Date (Section F) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-060
Device Catalogue Number30-060
Device Lot Number2410700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/07/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Date Report Sent to FDA07/02/2025